High bp

Hi wonder if anyone can help my husband has been getting few headaches an he sweats terrible after a bath so we have a home bp machine so I checked his bp over several days an it's averaging 159/107 so he's been the doctors today he's got to have a 24 hour bp monitor first week in October the doctor was more concerned about the bottom number ? My question is is their anything he can take to naturally lower it he dosent smoke he exercises an I'd say he's 8 pound over weight many thanks in advance

11 Replies

oldestnewest
  • Years ago, the experts used to say that it was the bottom of the two BP readings (the diastolic) that was the most important. However, the latest information from my doctors is that both readings are as important. Salt is the number one thing that should be severely reduced in the case of raised BP - it's high in many food products, particularly the ready-made meals. Reducing caffeine can also help. I, too, am only about 8lbs overweight but a GP did tell me this week that lowering weight would help. I have very obstinately raised high BP in spite of medication - I seem to get all the side effects without any benefits! I'm sorry it's difficult to be more helpful but hopefully your husband's GP will monitor closely, with the 24 hour monitor being the first step. Good luck wishes to him.

  • Thanks for replying I've had a little look around an some say q10 an magnesium can help he need to reduce the amount of alchol he drinks on a Saturday night I hope you get sorted I was surprised the wait for a bp machine the 1st October but would great if we could get it lowered before then

  • My husband also sweats for apparently (to me) no reason. He does have a physical job, he's a farmer, but he didn't used to be like this. He has recently found he is type 2 diabetic and he is taking metformin and following a low carb diet - but still he sweats.

    The most worrying this is his constant headache and he's throwing pain killers (co-codamol) down his neck at an alarming rate. This has led to constipation, for which he takes sennacot - and I can't persuade him this is a BAD IDEA. He tells me the doc took his BP but didn't tell him the numbers - just that it was OK - and he refuses to use my monitor to test himself. I really question whether his BP is really 'OK'.

    Re the headache, he's had two CT scans and one MRI - now they're looking at the bones in his neck to see if the problem comes from there. Appointments are constantly cancelled or changed and I fret that we're going to get mixed up and miss one soon. Not much help to you I fear, except that you're not alone!

  • Re those headaches - it may be coincidence, but my OH said this morning that his head felt much better this summer. Just over a month ago his doc suggested he come off statins - could there be a connection? I think there is!

  • I cannot take the statins ..every bone in my body felt like it was broke..a male friend was complaining that his legs hurt and got so bad he couldn't walk after a few weeks on the statin. He went off them and within a week his legs aren't bothering him.( He was so bad towards the end he was dragging his right foot) ..Statins are NASTY and have a lot of side affects. Can't see taking a med that causes so many awful side affects as the statins do.

  • I, and many others, have absolutely no side effects from taking statins.

  • hi ..... the higher no is the heart pumping the blood through the body ..the lower no is the blood returning back the heart after being pumped through the body .........I to am being looked at because I have similar no .......145/98 ...... if you find anything to help naturally I too would be interested ..... at the moment not on medication and have to go back in 3wks ...good wishes

  • Hi a lot of ppl are saying beetroot juice works worth ago

  • Hi 123456S, do be watchful if you're given tablets to lower your BP (btw mine is in the 140s/80s usually now, and I'm happy with that) as you can get some horrible side effects which kind of creep up on you without you noticing. They always start you off on the cheapest drug they can find and gradually change it to something a little more expensive as you complain.

    The most troublesome side effects seem to be an irritating dry cough, or swollen legs and/or feet, weight gain, and digestive problems, to name a few. Since I've started talking about it to friends, I've come across scores of people who are saying their quality of life has deteriorated since they started BP drugs and statins.

    In the end of course, we must make our own minds up.

  • Thanks for that now theirs a surprise them giving you the cheapest meds first all their interested in is the budget that's not good a medication makes my you feel worse my husband has no symptoms at all at the moment beside the odd headache but he's becoming a bit anxious about his bp which won't help

  • Have to say that I have no problems with statins or bp meds. I was part of a cardiac study a while ago and it showed via cardiac MRIs and ultrasound that my heart was working well and there was no thickening of my arteries. I have been on bp medications and a statin for 19 years and, as long as I keep on top of my weight, have a bp of around 120/60

You may also like...